Illinois, 2005

Damaging Wind in Illinois, June 27, 2005

June 27, 2005 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 27, 12:25 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 27, 12:25 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT MON JUN 27 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER
NORTHERN ONTARIO...WITH A WAVY FRONTAL BOUNDARY EXTENDING SOUTHWEST
INTO THE CENTRAL PLAINS. A STAGNANT WARM AND HUMID AIRMASS REMAINED
IN PLACE TO THE SOUTH AND EAST OF THE BOUNDARY. PRECIPITATION
CHANCES IN THE JUICY AIRMASS THROUGH WEDNESDAY AND ON THURSDAY AS
THE FRONT FINALLY PUSHES THROUGH THE REGION ARE THE MAIN FORECAST
CONCERNS OVER THE NEXT FEW DAYS.

12Z MODELS ARE HAVING THEIR DIFFERENCES TODAY. THE MOST NOTABLE
DIFFERENCES ARE HOW THE WEAK UPPER SYSTEM TO OUR SOUTHEAST EVOLVES
AND THE TIMING OF THE FRONTAL PASSAGE ON THURSDAY. NONE OF THE
MODELS SEEM TO HAVE A VERY GOOD HANDLE ON THE SOUTHEAST SYSTEM PER
12Z UPPER AIR CHARTS AND WATER VAPOR LOOPS...SO SOME MANUAL
MODIFICATION WILL BE NEEDED THERE. THE GFS SOLUTION OF THE FROPA HAS
BEEN MOST CONSISTENT AND HAS THE MOST MODEL SUPPORT...SO WILL TEND
TO FOLLOW ITS SPEED (DESPITE THE MODEL HAVING CONVECTIVE FEEDBACK
ISSUES). GUIDANCE TEMPERATURES CLOSE FOR OVERNIGHT LOWS...BUT SHOW
SOME SPREAD ON AFTERNOON HIGHS. THIS SPREAD IS LIKELY A FUNCTION OF
THE DIFFERING SOLUTIONS ON THE SOUTHEAST UPPER SYSTEM AND FEEL A
BLEND OF TEMPERATURES IS THE BEST BET GIVEN THE MODEL DIFFICULTIES
WITH THIS FEATURE.

SHORT TERM...TODAY THROUGH THURSDAY...

TONIGHT THROUGH TUESDAY NIGHT...THIS PERIOD SHOULD BE VERY MUCH LIKE
THE PAST FEW DAYS. THE UNSTABLE AIRMASS IN PLACE...AIDED RESIDUAL
OUTFLOW BOUNDARIES AND THE WEAK UPPER SYSTEM TO OUR SOUTHEAST...WILL
CONTINUE TO SUPPORT WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. DEEP LAYER WIND FIELDS REMAIN WEAK AND FREEZING
LEVELS REMAIN HIGH WHICH WILL LIMIT THE SEVERE WEATHER THREAT.

WEDNESDAY...THE UPPER IMPULSE TO OUR SOUTHEAST WILL PULL AWAY AND
THE AIRMASS WILL REMAIN MUCH AS IT IS TODAY. THIS WOULD SEEM TO
SIGNAL A LOWER CHANCE FOR DIURNAL CONVECTION. HOWEVER...DEEP LAYER
WIND FIELDS WILL BE STRENGTHENING AND THE FRONT TO OUR NORTHWEST
WILL BE CLOSER. THE FRONT WILL PROBABLY BE TOO FAR AWAY TO TRIGGER
ANY STORMS...BUT THERE MAY BE OUTFLOW BOUNDARIES AROUND COURTESY OF
AN UPSTREAM MCS FROM TUESDAY NIGHT. WILL NOT CARRY SHOWER/STORM
CHANCES AT THIS POINT DUE TO CONSIDERABLE UNCERTAINTY...BUT THIS
SCENARIO WILL NEED TO BE WATCHED.

WEDNESDAY NIGHT AND THURSDAY...POTENT UPPER WAVE WILL MOVE ACROSS
THE CENTRAL U.S./CANADA BORDER DURING THE PERIOD AND PUSH A COLD
FRONT THROUGH THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AREAWIDE ALONG AND AHEAD OF THE FRONT. THE PRECIPITATION SHOULD BE
MORE WIDESPREAD NORTH OF ILLINOIS (CLOSER TO THE BETTER DYNAMICS)...
BUT THE FORCING ALONG THE BOUNDARY AND AIRMASS IT WILL BE MOVING
THROUGH SHOULD SUPPORT SHOWER/STORM DEVELOPMENT.

LONG TERM...FRIDAY THROUGH MONDAY...MODEL/ENSEMBLES IN REASONABLE
AGREEMENT WITH THE PATTERN THAT WILL BE IN PLACE THROUGH THE PERIOD.
RATHER ZONAL FLOW IS EXPECTED OVERALL...WITH MORE SEASONAL
CONDITIONS THAN WE HAVE SEEN LATELY. IT WILL BE TOUGH TO PICK UP ON
THE EXACT TIMING/PLACEMENT OF DISTINCT SHORT WAVES IN THIS
PATTERN...THOUGH IT APPEARS THAT THE MOST FAVORED DAY FOR
PRECIPITATION AT THIS POINT WILL BE MONDAY AS MORE VIGOROUS WAVE IS
SUGGESTED. HOWEVER...GIVEN THE FACT THAT WE ARE IN A DROUGHT I WILL
ERR ON THE DRY SIDE AT THIS TIME AND ALLOW MORE TIME FOR THE
TIMING/TRACK OF THIS FEATURE TO BECOME MORE CLEAR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

BAK
Hazardous weather outlook, Jun 27, 10:06 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1106 AM CDT MON JUN 27 2005

ILZ027>031-036>038-040>043-047>051-281100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1106 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY THIS
EVENING OVER THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED...
HOWEVER SOME OF THE STRONGER STORMS WILL BE SLOW MOVING... AND MAY
PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON THURSDAY AS A
COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1106 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTHEASTERN
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING ACROSS THE AREA. THE MAIN THREATS FROM THESE STORMS WILL BE
LOCALIZED HEAVY RAINFALL...AS ANY STORMS THAT DEVELOP WILL TEND TO BE
SLOW MOVING.  NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER GUSTY
WINDS MAY BE POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON TUESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The radar

The Lincoln radar (KILX), 97 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Champaign

When
June 27, 2:35 PM CST
Where
Champaign County, Urbana
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
40.100, -88.200

Few trees blown down near intersection of Busey and Green.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455420.